• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Mirtazapine and water retention

E

eternaljourney

Guest
I've got the water retention aspect of Mirtazapine's side effects really bad at the moment. Has anyone had this and had it stop once you've adjusted to the dose change?

Eternal x
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I'm on 45mg of mirtazopine and dont get this symptom.Sorry I can't help.
 
unlucky

unlucky

Well-known member
Founding Member
Joined
Mar 21, 2009
Messages
2,858
Location
Glasgow
Oh no!! I just got changed to respiridone and mirtazapine yesterday - I've already been told that respiridone causes sweating and headaches, now i'm going to get water retention too!! at least it will come out in the sweats!! I'm so not looking forward to this combination!!
 
E

eternaljourney

Guest
You might not get the water retention, I expected to because although I've had a hysterectomy I have PCOS (gyny problem).
I'm just hoping that after a while it'll pass or I'll have to be on yet another a/d. I've got diazepam too but they make me feel aggressive rather than calm so I'm moving constantly until I take the Mirtazapine at night and they gradually calm me. I'm back up and a live wire in the morning again.
Let me know how you do with the mirtazapine.

Eternal x:hug:
 
unlucky

unlucky

Well-known member
Founding Member
Joined
Mar 21, 2009
Messages
2,858
Location
Glasgow
I know what you mean about being changed to another a/d - I feel as though I've been on every anti d known to man and nothing seems to work!! Well, thats a lie, they seem to work for a short while then my system seems to get used to them. I've been on mirtazipine before, but it was 8 years ago so I can't remember what they were like. Thats why my psychs put me back on them cos they were what I was on when I was discharged from hospital - heres hoping!!
 
E

eternaljourney

Guest
My system seems to adjust to them too and they stop working, if they really made much difference in the first place. It's a waiting game with every change and disheartening at times.

Eternal x
 
unlucky

unlucky

Well-known member
Founding Member
Joined
Mar 21, 2009
Messages
2,858
Location
Glasgow
It is a bit soul destroying at times!! To be honest I'm just looking forward to the first first couple of weeks when you've got that blissful oblivion of being tired all the time and a bit spaced out!! God that sounded terrible but its so long since I've not been tired yet hyper at the same time, it'll be nice to just space out for a while!!
 
E

eternaljourney

Guest
I know what you mean, I've just finished the spaced out bit. I've been active but less aware and now I'm really, really lively. I feel mostly happy though with some occasional agitation. I'm due to come off venlafaxine and just be on the mirtazapine with diazepam to get me through as doc says. It'll be more discussion about that though with the diazepam making me feel aggressive.
I had mirtazapine just over a year ago and had to stop it because I just couldn't stop but this time I'm loving it!

:dance:Eternal x:LOL:
 
unlucky

unlucky

Well-known member
Founding Member
Joined
Mar 21, 2009
Messages
2,858
Location
Glasgow
Think it must depend what sort of state your heads in whether it works or not. The minds a funny old bugger!!
 
V

Veterans

New member
Joined
Jun 7, 2013
Messages
1
Hi. Yes I too am on 15 mg Mirtazapine 11 days now and have severe fluid retention in my lower legs and ankles and its really uncomfortable so I too would like to know if this subsides after a while or is anything else needed to be taken as well to reduce this. Sharon
 
M

mumdownunder

Well-known member
Joined
Aug 26, 2012
Messages
3,502
Hi

Welcome to the forum. It's not a med I have taken but I would recommend you see your gp for a consult to see if there is something you can take for the water retention-the downside of this would be going to the loo lots!!! Either way have a chat to your gp to see what's possible.

Ps. Something that might help would be to elevate your legs on a few pillows at night but check with nhs direct first to be on the "safe side".
 
Last edited:
Top